Hail, Caddo
- When
- May 10, 1:50 PM CST
- Where
- Caddo County, 0.41 mi WNW of Vivian
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.872, -93.987
Quarter size hail fell in Vivian.
A shallow cold front settled south into portions of Southeast Texas and Central Louisiana by the morning hours of May 10th, although a weak shortwave trough traversed east across the Red River Valley of Southern Oklahoma and North Texas, enhancing scattered shower and thunderstorm development over this area. Steep lapse rates aloft contributed to adequate instability such that some of these…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A shallow cold front settled south into portions of Southeast Texas and Central Louisiana by the morning hours of May 10th, although a weak shortwave trough traversed east across the Red River Valley of Southern Oklahoma and North Texas, enhancing scattered shower and thunderstorm development over this area. Steep lapse rates aloft contributed to adequate instability such that some of these storms become severe, as they tracked southeast into Northeast Texas and Northwest Louisiana during the afternoon. These storms remained elevated across much of these areas, producing large hail before becoming more surface based across portions of Northwest Louisiana, where damaging winds were the more dominant mode. Numerous trees were uprooted in Red River Parish before the storms weakened as they moved away from the area of best forcing and instability aloft.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 10, 11:51 AM CST, 1 hour 59 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1251 PM CDT Mon May 10 2021 .AVIATION... IFR with occasional LIFR cigs will persist through much of the 18Z TAF period across much of E TX/N LA, while some slightly drier air backdooring SW will maintain low MVFR cigs across SW AR this afternoon and evening, before they diminish to IFR late tonight. Sct strong/svr convection continues to develop/slide SE into NE TX, but should stay N of the TYR/GGG terminals, but possible affect TXK/SHV by mid to late afternoon. Additional convection may develop farther E across Srn AR before diminishing by early evening. A weak cold front will also seep S into Deep E TX/NCntrl LA this afternoon, possibly sliding S of the area this evening although it may waffle back N a tad Tuesday morning. Sct convection is expected to redevelop by mid to late evening across NE TX/SE OK/SW AR and possibly NW LA, affecting all terminals except LFK. This convection will result in IFR cigs redeveloping across SW AR late this evening/overnight, even as the convection diminishes from W to E by/after daybreak. However, additional convection will develop by mid to late morning across E TX, which will shift E and become numerous by midday through the afternoon Tuesday, maintaining IFR and reduced vsbys over much of the region. NE winds around 10kts this afternoon will only diminish slightly to 5-8kts after 00Z. /15/ && .PREV DISCUSSION... /issued 1113 AM CDT Mon May 10 2021/ SHORT TERM... The morning sfc analysis indicates our weak cold front continuing to ooze S across portions of Lower E TX/NCntrl LA, having shifted just S of the I-20 corridor of E TX and N LA. Some areas of -RA/-DZ too light to be detected by radar has developed near and just behind the front (as indicated by the latest sfc obs), with the 12Z KSHV raob depicting the moisture profile confined to the lowest 9kft. However, the upper air analysis depicts the lingering H850 trough in VC of the Red River of Srn OK/N TX extending into the Nrn sections of SW AR, where sct elevated convection has developed in association with a weak/subtle perturbation in the zonal flow that appears to be traversing the Red River Valley. MUCapes currently range from 1000-2000 J/kg across this area in the presence of steep mid level lapse rates ranging from 7-7.5 C/km, with the 12Z NAM suggesting that some of this elevated instability may advect back ENE into NE TX/SW AR/N LA during the afternoon. Thus, an isolated svr threat (due to hailers) will be possible late this morning through the afternoon mainly N of I-20, as depicted by the 12Z NAM and latest CAMs. Have expanded high chance pops farther E into SW AR/more of E TX, with low and mid chance pops elsewhere, with the higher end pops across Deep E TX/WCntrl LA closest to the front. Did not make much adjustments to max temps other than to lower temps slightly across SE OK/portions of SW AR, with readings likely not rising much during the day. Zone update already out...grids will be available shortly. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 68 58 66 58 / 30 60 80 80 MLU 66 57 68 59 / 30 60 80 90 DEQ 63 52 60 52 / 50 60 80 60 TXK 63 53 60 56 / 50 60 80 70 ELD 64 53 62 53 / 40 60 80 80 TYR 69 57 66 57 / 40 60 80 80 GGG 69 56 66 57 / 40 60 80 80 LFK 77 63 74 62 / 50 60 80 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous Weather Outlook National Weather Service Shreveport LA 155 PM CDT Mon May 10 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111900- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 155 PM CDT Mon May 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... There is a risk for isolated storms today across portions of the region today. While widespread severe weather is not expected at this time, some of the stronger storms may produce large hail, especially north of the Interstate 20 corridor. Brief heavy rain may also result in minor flooding in areas that received heavy rainfall on yesterday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Periods of moderate to heavy rainfall will be possible, especially Tuesday and Tuesday night, which may lead to localized flooding. Isolated strong storms also can not be ruled out, with hail and locally gusty winds possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon and evening. 20
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 1 SE ROCKY MOUND 33.02N 95.02W
05/10/2021 M1.75 INCH CAMP TX BROADCAST MEDIA
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL HUGHES SPRINGS 33.00N 94.63W
05/10/2021 M1.50 INCH CASS TX PUBLIC
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HAIL 2 NNW ROCKY MOUND 33.06N 95.04W
05/10/2021 M1.75 INCH CAMP TX PUBLIC
NEAR LAKE BOB SANDLIN ON CR 2320.
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
226 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 8 ESE LINDEN 32.95N 94.25W
05/10/2021 M1.75 INCH CASS TX PUBLIC
KILDARE COMMUNITY.
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
238 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 1 NW HUGHES SPRINGS 33.01N 94.64W
05/10/2021 M1.75 INCH CASS TX PUBLIC
REPORT FROM MPING: GOLF BALL (1.75 IN.).
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 1 NW HUGHES SPRINGS 33.01N 94.64W
05/10/2021 E1.50 INCH CASS TX PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
&&
25The Shreveport radar (KSHV), 49 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
9 hail, 3 thunderstorm wind. Local standard time, as filed.
Quarter size hail fell in Vivian.
Quarter size hail fell near LSU-Shreveport.
Nickel size hail fell about 2.5 miles south of the Shreveport Regional Airport off of Walker Road. Report from retired NWS employee.
Ping pong ball size hail fell a few miles north of Benton. This resulted in severe damage to vehicles.
Quarter size hail fell in South Bossier off of Barksdale Blvd.
Quarter size hail fell in the Ellerbe Road Estates. Report from retired NWS employee.
Penny size hail fell just north of Frierson. Report from mPING.
Half dollar size and larger hail fell at the Caddo Parish entrance to the Lock and Dam #5 south of Caspiana, which broke windows of vehicles.
A tree was blown down in Ringgold.
Numerous trees were downed on Highway 71, Highway 514, Highway 783, and Highway 371 near and north of Hall Summit. Trees were also downed on Spring Hill Church Road. Several homes suffered roof damage, with damage to vehicles. A tree fell through a home in Hall Summit. Numerous other trees were downed throughout Northern Red River Parish. Power lines were downed in the area as well.
Quarter size hail fell in Hall Summit.
A tree was blown down onto power lines on Highway 1233 near Goldonna.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2021Every state in 2021This day in weather historyWarnings in Louisiana, May 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949002, 949010, 949003, 949004, 949009, 949005, 949013, 949006, 949007, 949008, 949011, 949012.